MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization and while the 6mm x 20cm galaxy g3 coil (gly120620, 30474465) was being used, the physician decided to pull it out after a couple of tries due to the coil's size was not appropriate with aneurysm.During re-sheathing the coil, the introducer failed to be re-zipped.The sheath was supposed to be close properly so that the coil was safely retracted inside of the sheath for retry.A same-like product was used, and the procedure was successfully done.No additional information is available.A non-sterile unit galaxy g3 6mm x 20cm was received inside of a pouch at cerenovus for evaluation.The device was visually inspected, and it was found that the core wire is kinked, also a stretched condition was observed on the embolic coil, no other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found stretched.The functional test could not be performed due to the kinked condition noted on the core wire and the stretched condition noted on the embolic coil.A manufacturing record evaluation (mre) was performed for the finished device, (b)(4), and no non-conformances related to the reported complaint condition were identified.During the visual analysis of the device, it was noted that the core wire is kinked, also the embolic coil was noted with a stretched condition.A microscopic test was performed, and it was found that the embolic coil is stretched.This condition could be related to the costumer complaint regarding zipping difficulty-rezipping.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following cautions: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.The event description does not report any damage of the embolic coil.However, as part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization and while the 6mm x 20cm galaxy g3 coil (gly120620, 30474465) was being used, the physician decided to pull it out after a couple of tries due to the coil's size was not appropriate with the aneurysm.During re-sheathing the coil, the introducer failed to be re-zipped.The sheath was supposed to be close properly so that the coil was safely retracted inside of the sheath for retry.A same-like product was used, and the procedure was successfully done.No additional information is available.Based on the product analysis of the device received, there is a stretched condition observed on the embolic coil.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12358492
Report Number3008114965-2021-00404
Device Sequence Number19817388
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot Number30474465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1